DOI 10.1016/j.jogc.2019.02.017
Streptococcal Toxic Shock Syndrome After Insertion of a Levonorgestrel Intrauterine Device.
Аннотация
BACKGROUND
The insertion of intrauterine devices (IUDs) is associated with a small increased risk of pelvic inflammatory disease and ascending infection, particularly in patients with risk factors. However, the risk of sepsis and toxic shock syndrome after insertion of an IUD is a rare event, described only through case reports in the literature.
CASE: This report describes the case of a 40-year-old woman who presented with high fever, myalgias, and abdominal pain 2 days following the insertion of a levonorgestrel-releasing IUD. She was found to have group A Streptococcus infection in the vagina that led to a diagnosis of streptococcal toxic shock syndrome and required admission to the intensive care unit.
CONCLUSION
Toxic shock syndrome is a rare but potentially catastrophic complication after the insertion of an IUD. Health care providers should be conscious of this complication, particularly among patients presenting with fever and sepsis soon after IUD insertion.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.